MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CALCIUM GEN.2; CALCIUM TEST SYSTEM

ROCHE DIAGNOSTICS CALCIUM GEN.2; CALCIUM TEST SYSTEM
Catalog Number 08057427190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable calcium gen.2 results for 2 patients on a cobas c 503 analytical unit.Patient 1: the initial result was 2.65 mmol/l.The sample was repeated and the result had an invalidating flag.The sample was repeated (after centrifugation) again on another analyzer and the result had an invalidating flag.The sample was repeated (after centrifugation) on the initial analyzer and the result was 1.91 mmol/l.The sample was repeated (after centrifugation) on another analyzer and the result was 1.96 mmol/l.Patient 2: on (b)(6) 2024 the initial result was 2.94 mmol/l.The sample was repeated and the result had an invalidating flag so the sample was repeated again (after a new centrifugation) and the result was 2.52 mmol/l.The samples were repeated due to the laboratory's rule to repeat samples with results that are >2.55 mmol/l without the patient having prior results <48 hours.
 
Additional Manufacturer Narrative
The analyzer's serial number is (b)(6).The samples were centrifuged at 2250g for 10 minutes.The samples were requested to be returned for investigation.The investigation is ongoing.
 
Additional Manufacturer Narrative
Samples were provided for investigation.The customer's results were not confirmed.It was noted the instrument's main water pressure was out of specification.The system's alarm trace showed sample short and sample aspiration alarms.The alarms are indicative of poor sample quality.The investigation did not identify a product problem and determined the issue was consistent with a sample quality issue.

Brand Name
CALCIUM GEN.2
Common Device Name
CALCIUM TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19106665
Report Number1823260-2024-01156
Device Sequence Number18107389
Product Code CHW
UDI-Device Identifier07613336121092
UDI-Public07613336121092
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K113521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number08057427190
Device Lot Number76942201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown